Vol. 29, No. 2, 1969

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 308: 1
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Finite groups with small character degrees and large prime divisors. II

I. Martin (Irving) Isaacs and Donald Steven Passman

Vol. 29 (1969), No. 2, 311–324
Abstract

In a previous paper one of the authors considered groups G with r.b. n (representation bound n) and n < p2 for some prime p. Here we continue this study. We first offer a new proof of the fact that if n = p 1 then G has a normal Sylow p-subgroup. Next we show that if n = p32 then p2 |G∕Op(G)|. Finally we consider n = 2p1 and with the help of the modular theory we obtain a fairly precise description of the structure of G. In particular we show that its composition factors are either p-solvable or isomorphic to PSL(2,p), PSL(2,p 1) for p a Fermat prime or PSL(2,p + 1) for p a Mersenne prime.

Mathematical Subject Classification
Primary: 20.80
Milestones
Received: 24 July 1968
Published: 1 May 1969
Authors
I. Martin (Irving) Isaacs
Donald Steven Passman